MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a total gastrectomy, while being applied at the anastomosis, jejunum and esophagus, the anvil from a stapler did not match with the device because the trocar went backwards and the knob turned it self alone.The surgeon decided to proceed with an open procedure instead of laparoscopic one, and again tried to match the same anvil with the same device, but same situation happened with the trocar and knob.Because of the long esophagus manipulation with this matching action, the tissue was affected and a stent had to be implanted and the anastomosis was hand sewn.The anvil could not be tilted after firing and the surgical time was extended for more than 30 minutes.To resolve the issue, the surgeon reviewed the steps to use the product and also talked to the clinical and product specialist regarding the steps to follow.The patient had incurred a temporary injury.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7597990
Report Number1219930-2018-03076
Device Sequence Number19129534
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR